Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Contents of Volume 76, Number 1

All articles in this issue are freely accessible.

The Noetherian property for quotient rings of infinite polynomial rings
Robert Gilmer and William Heinzer.
Proc. Amer. Math. Soc. 76 (1979), 1-7
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534377
The essential closure of $C(X)$
Marlow Anderson.
Proc. Amer. Math. Soc. 76 (1979), 8-10
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534378
A PI-algebra which is not PI when an inverse is adjoined
Robert A. Indik.
Proc. Amer. Math. Soc. 76 (1979), 11-13
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534379
A theorem on partially ordered sets of order-preserving mappings
Dwight Duffus and Rudolf Wille.
Proc. Amer. Math. Soc. 76 (1979), 14-16
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534380
The étale homotopy type of varieties over $R$
David A. Cox.
Proc. Amer. Math. Soc. 76 (1979), 17-22
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534381
A condition equivalent to the solvability of the endomorphism problem for free groups
Charles C. Edmunds.
Proc. Amer. Math. Soc. 76 (1979), 23-24
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534382
Weak $q$-rings with zero singular ideal
Saad Mohamed and Surjeet Singh.
Proc. Amer. Math. Soc. 76 (1979), 25-30
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534383
Modular group algebras of totally projective $p$-primary groups
Warren May.
Proc. Amer. Math. Soc. 76 (1979), 31-34
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534384
Separated $G_{a}$-actions
Andy R. Magid.
Proc. Amer. Math. Soc. 76 (1979), 35-38
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534385
A realization of the additive Witt group
Kenneth Newman and Moss E. Sweedler.
Proc. Amer. Math. Soc. 76 (1979), 39-42
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534386
Group actions on Q-F-rings
J.-L. Pascaud and J. Valette.
Proc. Amer. Math. Soc. 76 (1979), 43-44
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534387
A remark on Schur indices of $p$-groups
Toshihiko Yamada.
Proc. Amer. Math. Soc. 76 (1979), 45
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534388
Locally compact groups which are amenable as discrete groups
Ching Chou.
Proc. Amer. Math. Soc. 76 (1979), 46-50
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534389
Hille-Wintner type comparison theorems for second-order ordinary differential equations
G. J. Butler.
Proc. Amer. Math. Soc. 76 (1979), 51-59
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534390
Constructive solution of the 1918 problem of Lord Rayleigh
M. N. McAllister, S. M. Rohde and G. T. McAllister.
Proc. Amer. Math. Soc. 76 (1979), 60-66
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534391
Semiclosed operators in Hilbert space
William E. Kaufman.
Proc. Amer. Math. Soc. 76 (1979), 67-73
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534392
An approximation of integrable functions by step functions with an application
M. G. Crandall and A. Pazy.
Proc. Amer. Math. Soc. 76 (1979), 74-80
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534393
Interpolation in $H^{p}$-spaces
Knut Øyma.
Proc. Amer. Math. Soc. 76 (1979), 81-88
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534394
Robertson’s conjecture on the coefficients of close-to-convex functions
Y. Leung.
Proc. Amer. Math. Soc. 76 (1979), 89-94
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534395
An oscillation theorem for characteristic initial value problems for nonlinear hyperbolic equations
Norio Yoshida.
Proc. Amer. Math. Soc. 76 (1979), 95-100
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534396
Compact operators with root vectors that span
D. Deckard, C. Foiaş and C. Pearcy.
Proc. Amer. Math. Soc. 76 (1979), 101-106
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534397
Some characterizations of Hermitian operators and related classes of operators. I
Che Kao Fong and Vasile I. Istrăţescu.
Proc. Amer. Math. Soc. 76 (1979), 107-112
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534398
Inner limit derivations
Richard H. Herman.
Proc. Amer. Math. Soc. 76 (1979), 113-116
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534399
Near derivations and information functions
John Lawrence, Geoff Mess and Frank Zorzitto.
Proc. Amer. Math. Soc. 76 (1979), 117-122
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534400
Mean boundary value problems for a class of elliptic equations in $E^{3}$
Peter A. McCoy.
Proc. Amer. Math. Soc. 76 (1979), 123-128
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534401
An extreme point in $H^{∞}(U^{2})$
Nathaniel R. Riesenberg.
Proc. Amer. Math. Soc. 76 (1979), 129-130
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534402
A Schröder-Bernstein theorem in Baer$^{∗}$-rings with lattice-theoretic proof
Jôsuke Hakeda.
Proc. Amer. Math. Soc. 76 (1979), 131-132
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534403
An inequality for double tangents
Benjamin Halpern.
Proc. Amer. Math. Soc. 76 (1979), 133-139
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534404
Deformability of a submanifold in a Euclidean space whose image by the Gauss map is fixed
Yosio Muto.
Proc. Amer. Math. Soc. 76 (1979), 140-144
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534405
Existence of closed timelike geodesics in Lorentz spaces
Frank J. Tipler.
Proc. Amer. Math. Soc. 76 (1979), 145-147
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534406
Poincaré duality and fibrations
Daniel Henry Gottlieb.
Proc. Amer. Math. Soc. 76 (1979), 148-150
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534407
A surjective characterization of Dugundji spaces
Burkhard Hoffmann.
Proc. Amer. Math. Soc. 76 (1979), 151-156
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534408
The Milnor signatures of compound knots
C. Kearton.
Proc. Amer. Math. Soc. 76 (1979), 157-160
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534409
Excess and conjugation in the Steenrod algebra
Andrew M. Gallant.
Proc. Amer. Math. Soc. 76 (1979), 161-166
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534410
Demension and measure
Jussi Väisälä.
Proc. Amer. Math. Soc. 76 (1979), 167-168
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534412
Correction: “The Knapp-Stein dimension theorem for $p$-adic groups” [Proc. Amer. Math. Soc. 68 (1978), no. 2, 243–246; MR 58 #11245]
Allan J. Silberger.
Proc. Amer. Math. Soc. 76 (1979), 169-170
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534411
A combinatorial formula for normal Stiefel-Whitney classes
T. Banchoff and C. McCrory.
Proc. Amer. Math. Soc. 76 (1979), 171-177
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534413
Some extensions of the Brock-Carlitz identity
M. E. Cohen and H. S. Sun.
Proc. Amer. Math. Soc. 76 (1979), 178-185
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534414
A classical variational principle for periodic Hamiltonian trajectories
Frank H. Clarke.
Proc. Amer. Math. Soc. 76 (1979), 186-188
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 534415